Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Dr G - Dx question
    avatar
    melly2210 posted:
    Hi Dr. G -

    The doctors all concur that what is wrong with me and caused the incident I had a week and half ago was not a stroke or seizure, but is something called Conversion Disorder.

    They've explained it's a form of dissociation that manifests itself as a physical symptom. And that they cannot tell me when I'll be able to see again, if ever.

    I can't seem to find one heck of a lot of information on this disorder that they insist is linked to the bipolar.

    My primary reviewed all of my meds and said there isn't any severe interaction he can see. I stopped taking the vicodin completely now after a quick wean, so that's no longer an issue. I've got 3 weeks until I can follow up with my pdoc on the ER./ admission to the hospital to get more info.

    Are there any links to information on Conversion Disorder so I can learn more? Or share what you may know?

    Hope is that thing with feathers that perches in the soul and sings the tune without the words and never stops... at all. ~Emily Dickinson
    Reply
     
    avatar
    Joseph F Goldberg, MD responded:
    Melly,

    See this link from Mayo Clinic: http://www.mayoclinic.com/health/conversion-disorder/DS00877

    Dr. G.
     
    avatar
    ddnos replied to Joseph F Goldberg, MD's response:
    bump
    Forgiveness is letting go of the hope that the past could have been any different --Unknown


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.